Existence and Ulam−Hyers stability analysis for nonlinear Langevin equation featuring two fractional orders involving anti-periodic boundary conditions

Document Type : Research Paper


1 Department of Mathematics, Neka Branch, Islamic Azad University, Neka, Iran

2 Department of Mathematics, Qaemshahr Branch, Islamic Azad University, Qaemshahr, Iran



This paper presents an investigation of the existence and the unique feature of solutions for nonlinear Langevin equations involving two fractional orders with anti-periodic boundary conditions (APBCs). As a result of employing some fixed point theorems like  Schauder and contraction mapping principles, the existence and uniqueness of solutions are examined. On top of this,   the stability within the scope of Ulam–Hyers of solutions to this problem is also considered. The distinctive features of the present study are its similar variant and the existence of derivatives of Caputo and Riemann in the problem structure. Finally, to illustrate the result of the study, an example is presented.


[1] Y. Adjabi, M.E. Samei, M.M. Matar, and J. Alzabut, Langevin differential equation in frame of ordinary and Hadamard fractional derivatives under three-point boundary conditions, AIMS Math. 6 (2021), no. 3, 2796–2843.
[2] B. Ahmad, Existence of solutions for fractional differential equations of order q∈(2, 3] with anti-periodic boundary conditions, J. Appl. Math. Comput. 34 (2010), no. 1-2, 385–391.
[3] B. Ahmad and J.J. Nieto, Solvability of nonlinear Langevin equation involving two fractional orders with Dirichlet boundary conditions, Int. J. Diff. Equ. 2010 (2010), Article ID 649486.
[4] O. Baghani, On fractional Langevin equation involving two fractional orders, Comm. Nonl. Sci. Numer. Simul. 42 (2017), 675–681.
[5] Z. Baitiche, C. Derbazi, and M.M. Matar, Ulam stability for nonlinear-Langevin fractional differential equations involving two fractional orders in the ψ-Caputo sense, Appl. Anal. 101 (2022), 4866–4881.
[6] A. Berhail, N. Tabouche, M.M. Matar, and J. Alzabut, On nonlocal integral and derivative boundary value problem of nonlinear Hadamard Langevin equation with three different fractional orders, Bol. Soc. Mat. Mex. 26 (2020), 303–318.
[7] J.P. Bouchaud and R. Cont, A Langevin approach to stock market fluctuations and crashes, Eur. Phys. J. B-Cond. Matt. Comp. Syst. 6 (1998), no. 4, 543-550.
[8] Y. Chen, J.J. Nieto, and D. O’Regan, (Anti-periodic solutions for evolution equations associated with maximal monotone mappings, Appl. Math. Lett. 24 (2011), no. 3, 302–307.
[9] Y. Chen, D. O’Regan, and R.P. Agarwal, Anti-periodic solutions for evolution equations associated with monotone type mappings, Appl. Math. Lett. 23 (2010), no. 1, 1320–1325.
[10] W.T. Coffey and Y.P. Kalmykov, The Langevin Equation: With Applications to Stochastic Problems in Physics, Chemistry and Electrical Engineering, World Scientific, Singapore, 2004.
[11] R. Darzi, New existence results for fractional Langevin equation, Iran. J. Sci. Tech. Trans. A: Sci. 43 (2019), 2193–2203.
[12] C.H. Eab and S.C. Lim, Fractional generalized Langevin equation approach to single-file diffusion, Physica A: Statist. Mech. Appl. 389 (2010), no. 13, 2510–2521.
[13] H. Fazli and J.J. Nieto, Fractional Langevin equation with anti-periodic boundary conditions, Chao. Solit. Frac. 114 (2018), 332–337.
[14] J.G. Fraaije, A.V. Zvelindovsky, G.J. Sevink, and N.M. Maurits, Modulated self-organization in complex amphiphilic systems, Molec. Simul. 25 (2000), no. 3-4, 131–144.
[15] Z. Gao, X. Yu, and J. Wang, Nonlocal problems for Langevin-type differential equations with two fractional-order derivatives, Boun. Val. Prob. 2016 (2016), 1–21.
[16] E.J. Hinch, Application of the Langevin equation to fluid suspensions, J. Fluid Mech. 72 (1975), no. 3, 499–511.
[17] J.H. Jeon and R. Metzler, Fractional Brownian motion and motion governed by the fractional Langevin equation in confined geometries, Phys. Rev. E. 81 (2010), no. 2, 021103.
[18] Y. Khalili and M. Yadollahzadeh, Existence results for a new class of nonlinear Langevin equations of fractional orders, Iran. J. Sci. Tech. Trans. A: Sci. 43 (2019), 2335–2342.
[19] A.A. Kilbas, H. M. Srivastava, and J.J. Trujillo, Theory and Application of Fractional Differential Equations, Elsevier B.V, Netherlands, 2006.
[20] R. Klages, G. Radons, and I.M. Sokolov, Anomalous transport: foundations and applications, Weinheim: Wiley-VCH, 2008.
[21] V. Kobelev and E. Romanov, Fractional Langevin equation to describe anomalous diffusion, Prog. Theor. Phys. Supp. 139 (2000), 470–476.
[22] R.A. Kosinski and A. Grabowski, Langevin equations for modeling evacuation processes, Acta Phys. Polonica Ser. B Proc. Suppl. 3 (2010), no. 2, 365–376. [23] R. Kubo, The fluctuation-dissipation theorem, Rep. Prog. Phys. 29 (1966), no. 1, 255.
[24] P. Langevin, On the theory of Brownian motion, Compt. Rendus 146 (1908), 530–533.
[25] B. Li, S. Sun, and Y. Sun, Existence of solutions for fractional Langevin equation with infinite-point boundary conditions, J. App. Math. Comput. 53 (2017), no. 1-2, 683–692.
[26] S.C Lim, M. Li, and L.P. Teo, Langevin equation with two fractional orders, Phys. Lett. A. 372 (2008), no. 42, 6309–6320.
[27] E. Lutz, Fractional langevin equation, Phys. Rev. E 64 (2001), no. 5, 051106.
[28] F. Mainardi, P. Pironi, F. Tampieri, and S. Dost, On a generalization of the Basset problem via fractional calculus, Proc. CANCAM. 95 (1995), no. 2, 836–837.
[29] F. Mainardi and P. Pironi, The fractional Langevin equation: Brownian motion revisited, Extracta Math. 10 (1996), 140–154.
[30] K.S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, Wiley, 1993.
[31] B. Ahmad and J.J. Nieto, Solvability of nonlinear Langevin equation involving two fractional orders with Dirichlet boundary conditions, Int. J. Diff. Equ. 2010 (2010).
[32] B. Ahmad, J.J. Nieto, A. Alsaedi, and M. El-Shahed, A study of nonlinear Langevin equation involving two fractional orders in different intervals, Nonl. Anal. : Real World App. 13 (2012), no. 2, 599–606.
[33] K. Oldham and J. Spanier, The Fractional Calculus Theory and Applications of Differentiation and Integration to Arbitrary Order, Vol. 111, Elsevier, 1974.
[34] S. Picozzi and B.J. West, Fractional Langevin model of memory in financial markets, Phys. Rev. E. 66 (2002), no. 4, 046118.
[35] J. Schluttig, D. Alamanova, V. Helms, and U.S. Schwarz, Dynamics of protein-protein encounter: A Langevin equation approach with reaction patches, J. Chem. Phys. 129 (2008), no. 15, 10B616.
[36] A. Takahashi, Low-energy nuclear reactions and new energy technologies sourcebook, Oxford University Press, 2009.
[37] J. Wang and X. Li, A uniform method to Ulam? Hyers stability for some linear fractional equations, Mediterr. J. Math. 13 (2016), no. 2, 625–635.
[38] J. Wang, S. Peng, and D. O’regan, Local stable manifold of Langevin differential equations with two fractional derivatives, Adv. Diff. Equ. 2017 (2017), 1–15.
[39] B.J. West and M. Latka, Fractional Langevin model of gait variability, J. Neuroengin. Rehabil. 2 (2005), no. 1, 1–9.
[40] K. Wodkiewicz and M.S. Zubairy, Exact solution of a nonlinear Langevin equation with applications to photoelectron counting and noise? Induced instability, J. Math. Phys. 24 (1983), no. 6, 1401–1404.
[41] T. Yu, K. Deng, and M. Luo, Existence and uniqueness of solutions of initial value problems for nonlinear Langevin equation involving two fractional orders, Commun. Non. Sci. Nuem. Simul. 19 (2014), no. 6, 1661–1668.
[42] C. Zhai and P. Li, Nonnegative solutions of initial value problems for Langevin equations involving two fractional orders, Mediterr. J. Math. 15 (2018), 1–11.
[43] K. Zhao, Impulsive boundary value problems for two classes of fractional differential equation with two different Caputo fractional derivatives, Mediterr. J. Math. 13 (2016), no. 3, 1033–1050.

Articles in Press, Corrected Proof
Available Online from 28 February 2024
  • Receive Date: 18 October 2023
  • Revise Date: 30 December 2023
  • Accept Date: 07 January 2024